MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ENERGEN CRT-D; IMPLANTABLE DEVICE

BOSTON SCIENTIFIC CORPORATION ENERGEN CRT-D; IMPLANTABLE DEVICE
Model Number N140
Medical Device Problem Codes High impedance (1291); Noise, Audible (3273)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/24/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient with this cardiac resynchronization therapy defibrillator (crt-d) system heard beeping tones from the device.Battery longevity is at eight months.Technical services (ts) reviewed device data and found the left ventricular (lv) lead exhibited high out-of-range pacing impedance measurements measuring greater than 2,000 ohms back in may.Ts recommended checking the device and clearing the tones.At this time, the device and non-boston scientific lv lead remains in service.No adverse patient effects were reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
This product has not been returned to boston scientific, and as a result, laboratory analysis could not be conducted.The associated investigation determined that this device exhibited intermittent fluctuations in impedance measurements with no conclusive evidence of a product performance issue; please refer to the description for more information regarding the specific circumstances of this event.
 
Event or Problem Description
It was reported that the patient with this cardiac resynchronization therapy defibrillator (crt-d) system heard beeping tones from the device.Battery longevity is at eight months.Technical services (ts) reviewed device data and found the left ventricular (lv) lead exhibited high out-of-range pacing impedance measurements measuring greater than 2,000 ohms back in may.Ts recommended checking the device and clearing the tones.At this time, the device and non-boston scientific lv lead remains in service.No adverse patient effects were reported.This supplemental report is being filed as additional information was received which reported that this cardiac resynchronization therapy defibrillator (crt-d) system was explanted and replaced, and the non-boston scientific left ventricular (lv) lead was surgically abandoned.It was noted that the lv had abrupt changes in pacing lead impedances.No additional adverse patient effects were reported.
 
Additional Manufacturer Narrative
The returned device was thoroughly inspected and analyzed upon receipt at our post market quality assurance laboratory.Dimensional analysis of the header was completed.Each port measured as expected.The device was then exposed to simulated heart load conditions, and the defibrillation, pacing and sensing functions were tested.Impedance testing was completed, and all measurements were within normal limits.The device operated appropriately with no interruptions in therapy output at the returned programmed settings.A series of electrical tests was also performed, and again, normal device function was observed.Analysis did not identify any device characteristics that would have caused or contributed to the reported clinical observations.This device passed all returned product testing; however, boston scientific has initiated an investigation into the behavior described in the event description, including consideration of potential design enhancements, as deemed appropriate.
 
Event or Problem Description

Brand Name
ENERGEN CRT-D
Common Device Name
IMPLANTABLE DEVICE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
4100 hamline avenue north
saint paul MN 55112
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
cashel road
clonmel
EI  
Manufacturer Contact
timothy degroot
4100 hamline avenue north
saint paul, MN 55112
6515826168
MDR Report Key20211844
Report Number2124215-2024-57293
Device Sequence Number7327898
Product Code LWP
UDI-Device Identifier00802526480959
UDI-Public00802526480959
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
P010012
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician Assistant
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 03/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date11/14/2015
Device Model NumberN140
Device Catalogue NumberN140
Device Lot Number112558
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/23/2024
Supplement Date Received by Manufacturer10/04/2024
10/10/2024
03/26/2025
Initial Report FDA Received Date09/13/2024
Supplement Report FDA Received Date10/07/2024
10/15/2024
03/26/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/19/2013
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age76 YR
Patient SexFemale